Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 52, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 7, 2003, 8:08 AM CDT for Walthall County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2003, 8:08 AM CDT (13:08 UTC)
- Expired
- Apr 7, 2003, 9:00 AM CDT
- In force
- 52 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
524 WUUS54 KLIX 071308 SVRNEW MSC147-071400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 803 AM CDT MON APR 7 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 900 AM CDT * AT 753 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF TYLERTOWN...OR ABOUT 14 MILES NORTH OF FRANKLINTON...MOVING NORTHEAST AT 35 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3110 9030 3096 9016 3141 8947 3162 8967 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 1:40 AM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, Apr 7, 1:40 AM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 140 AM CDT MON APR 7 2003 MODELS CLOSE IN MOVEMENT OF H5 LOW NORTHEAST INTO UPPER MISSISSIPPI VALLEY LATE TUESDAY BUT DIFFER BY 72 HOURS WITH ETA TRACKING THE H5 LOW INTO LOWER MISSISSIPPI VALLEY AND THE AVN (GFS) FURTHER NORTH OVER TENNESSEE. WILL TAKE A COMPROMISE SOLUTION. AT THE SURFACE COLD FRONT WILL BE DRAGGED SOUTHEAST TO A LINE FROM JAN TO DRI BY 00Z TONIGHT...FROM LFT TO ASD TO BHM BY 12Z TUESDAY AND EAST OF THE CWA AFTER 18Z TUESDAY. STRONG 1037 HIGH FILLS IN AFTER THE FRONT BRINGING COOLER AND MUCH NEEDED DRIES AIRMASS. 250 MB JET PROJECTIONS FROM THE AVN MODEL PLACE NORTH LA AND NORTH MS ZONES UNDER RIGHT TEAR QUADRANT OF 110KT JETLET THIS AFTERNOON AND EARLY TONIGHT. AFTER 00Z EXPECT SOUTHWEST MS COUNTIES AND PORTION OF OUR CWA NORTH OF LAKE PONTCHARTRAIN TO COME UNDER FAVORABLE RIGHT REAR OF AN 80 KT JET. THIS WILL BE CLOSE TO PEAK HEATING PERIOD OF THE DAY...HIGH PRECIPITABLE WATER VALUES OF 1.5 TO 1.75 AND PROXIMITY OF SURFACE BOUNDARY TO FOCUS LINE CONVECTION. A 30 TO 40 KT LOW LEVEL JET IS ALREADY IN PLACE AT 900MB. WILL NOT MENTION SEVERE THREAT UNTIL BEGINNING OF SECOND PERIOD FOR MY CWA. WINDS AND HEAVY PRECIPITATION TOTALS LOOK LIKE BIGGEST PROBLEM FROM THUNDERSTORMS TONIGHT AND EARLY TUESDAY. RAINFALL SHOULD TAPER OFF FAIRLY FAST AFTER FRONTAL PASSAGE. IN THE COASTAL...WILL GO WITH SMALL CRAFT EXERCISE CAUTION FIRST PERIOD. AS LOW LEVEL INFLOW INCREASE TONIGHT AHEAD OF CONVECTION...EXPECT COASTAL WINDS TO REACH SMALL CRAFT ADVISORY CRITERIA TONIGHT AND AFTER FRONTAL PASSAGE TUESDAY. TOO LONG WINDED. PRELIM NUMBERS... MCB 80/61/70/47 7+50 BTR 82/62/71/49 7+60 MSY 82/67/73/55 6981 GPT 75/66/74/52 5981 .NEW...NONE LA...NONE. MS...NONE.
Hazardous weather outlook, Apr 7, 6:00 AM CDT, 2 hours 8 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CDT MON APR 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS OF 25 KNOTS AT ONE THOUSAND FEET ARE EXPECTED TO INCREASE TO 40 KNOTS THIS AFTERNOON. THESE WINDS WILL TRANSPORT ADDITIONAL UNSTABLE GULF AIR INTO THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA TODAY AND INCREASE TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS MAY BECOME SEVERE BY LATE THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND HEAVY RAINFALL ARE THE PRIMARY CONCERNS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TUESDAY AS THE COLD FRONT PUSHES SOUTH TO THE COAST BY TUESDAY AFTERNOON. CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD RAINFALL ACCUMULATIONS BETWEEN 2 AND 4 INCHES WITH LOCALLY HIGHER AMOUNTS TO 8 INCHES POSSIBLE THROUGH TUESDAY ACROSS THE OUTLOOK AREA. THE HEAVIEST RAINFALL IS EXPECTED TO END BY TUESDAY AFTERNOON. ISOLATED SHOWERS MAY OCCUR INTO TUESDAY EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP TONIGHT AND CONTINUE THROUGH WEDNESDAY. LOW RELATIVE HUMID LEVELS MAY RESULT IN A WILDFIRE HAZARD WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED TONIGHT. STAY TUNED TO THE LATEST ON THIS PERIOD OF INCLEMENT WEATHER IN THE UPCOMING DAYS.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:23 AM CDT | Severe Thunderstorm Warning | LIX | Walthall | 37 min |
| Apr 7, 9:56 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River, Walthall | 49 min |
| Apr 7, 10:53 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 37 min |
| Apr 7, 2:42 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 63 min |
| Apr 7, 2:57 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 33 min |
| Apr 7, 3:13 PM CDT | Tornado Warning | LIX | Hancock, Pearl River | 32 min |
| Apr 7, 3:28 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 62 min |
| Apr 7, 4:16 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.